The penis and medication

Discussion in 'Family, Friends and Relationships' started by jameslyons, Apr 12, 2009.

  1. jameslyons

    jameslyons Well-Known Member

    I'm three days into taking Lexapro; yesterday I noticed that while able to get and maintain an errection, it took forever for me to climax--not always a bad thing. However today I couldn't finish it up.

    Delayed ejaculation is one side effect of antidepressants and for all the men who've taken them and suffered it...does it get better? *Masculine pride warning* I really don't want to take them if it doesn't.

    And for those of you who stopped taking medication, how long did it take to return to normal?
  2. Mightbehere

    Mightbehere Well-Known Member

    I was taking Lexipro for a while and the 'effects' get worse over 2-6 weeks, it took about a month after not taking the drug for normalcy to return. But everyone is different.

    All ssri's have as bad if not worse sexual side effects I believe.
  3. Bigman2232

    Bigman2232 Well-Known Member

    I've been on Prozac for about 2 months and initially I found a drop in my sex drive.Which was actually a good thing due to its high level, huge environmental stimulation (I go to a school that is 70% female) and a complete absence of relief. But now I'm about back to normal. I started on 20 mg a day but I'm up to 60 mg since I'm a big guy and recently it hasn't been working.

    I'd say give it some time. Your body is still adjusting to it and it should balance out eventually. Talk to a doctor if you're really concerned.
  4. 1izombie

    1izombie Well-Known Member

    I was on cipralex 40mg a while back and I had the same problem at first after a while like 2 months things got better...not 100% but better ... i say like 75 to 80% if that makes sense... so maybe if u give it time it will gt better....if it doesn't make sure you tell ur docs so maybe they can help you.

    P.S. when I got off the cripralex I had the oppisite problem where it took me seconds to reach climax and it took a while for me to get back to normal....

    hope this helps
  5. fromthatshow

    fromthatshow Staff Alumni

    The medication I'm on does that.
    Girls think I'm not attracted to them when it's just the meds :laugh:
    talk to your doctor. Maybe get something that will help with that... or a medication that won't fuck with you so much.
    They consider my lowered sex drive a positive side affect though because my sex addiction problems heh.
  6. jameslyons

    jameslyons Well-Known Member

    Thanks for your replies.

    My problem isn't so much a lowered sex drive's an inability to finish up. So I get errections and my groin responds to stimulation, but my prostate never does what it's supposed to do and finish up. So I'm walking around in a state of semi-arrousal and it's really, really frustrating :laugh:.
  7. cult logic

    cult logic Staff Alumni

    Whoah, whoah, whoah...

    Anti-depressants can keep your willy from acting as it's supposed to?!

    And they want to put me on those tomorrow?!

  8. Angelo_91

    Angelo_91 Well-Known Member

    Erectile Disfunction.
  9. shades

    shades Staff Alumni

    read alot about this! most ssri's contribute to lack of ability in obtaining erection, or completeing orgasm. Also, most blood pressure meds and diabetes meds have similiar effect. I'm on all, or some of the above most of the time and achieve orgasm about 1-2 times a week. I don't even bother trying anymore than that. Lexapro was one of the worst.
  10. Rosenrot

    Rosenrot Forum Buddy

    It's a temporary effect on lexapro upon first starting it, it goes away in like a month. I've taken lexapro for about 1 1/2 years.

    It can also reduce your ability to get excited.. greatly.. well, that might actually be the risperdal.
  11. plates

    plates Well-Known Member

    it happens to women too. i mean women not being able to cum. my ex gf had the problem when she did take antidepressants. i never had the problem when on loads of drugs in 05.

    ...:laugh: .
  12. cult logic

    cult logic Staff Alumni

    Shit. I just got prescribed zoloft which, if my sources are correct, will leave me with a 67% chance of having trouble doing stuff.

    God dammit.
  13. jameslyons

    jameslyons Well-Known Member

    We have Lift Off

    Three days into the medication regiment I decided to cut the dosage in half. Today (three days on half-dose) I woke up feeling depressed and lonely, but not horribly suicidal or self-destructive. And with those feelings of loneliness my libido, penis, and prostate were all active. Yay :laugh:

    I was getting anxious yesterday, but I survived. I also have an appointment with a new therapist soon. So hopefully I won't have to go up on meds again.